Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 64, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2022, 1:59 PM CDT. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2022, 1:59 PM CDT (18:59 UTC)
- Expired
- Oct 10, 2022, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 2:01 PM CDT | FLASH FLOOD | 1 Ssw Bayamon, PR | 911 REPORTED A FLOODED HOUSE DUE TO FLASH FLOODING AT CALLE 14 IN GUAYNABO, PR. |
| Oct 10, 2:10 PM CDT | FLASH FLOOD | Guaynabo, PR | 911 REPORTED MULTIPLE CARS TRAPPED IN AVE. LOMAS VERDES IN GUAYNABO, PR. RESCUE OPERATIONS WERE DONE IN THAT AREA. |
| Oct 10, 2:43 PM CDT | FLASH FLOOD | 1 Ene Bayamon, PR | SOCIAL MEDIA POST MADE BY A RESIDENT OF URBANIZACION SANTA ROSA IN BAYAMON, PR INDICATED FLOODED ROADS AND HOUSES. EMERGENCY MANAGERS VERIFIED THE INFORMATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
445
WGCA52 TJSJ 101859
FFWSJU
PRC021-061-102100-
/O.NEW.TJSJ.FF.W.0064.221010T1859Z-221010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
259 PM AST Mon Oct 10 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
Guaynabo County in Puerto Rico...
* Until 500 PM AST.
* At 259 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring,
mainly along PR-167 in Bayamon where rescue efforts are ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6619 1839 6611 1835 6610 1837 6620
FLASH FLOOD...RADAR INDICATED
$$
ICP1 follow-up statement
217
WGCA52 TJSJ 102054
FFWSJU
PRC021-061-102145-
/O.EXT.TJSJ.FF.W.0064.000000T0000Z-221010T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
454 PM AST Mon Oct 10 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
Guaynabo County in Puerto Rico...
* Until 545 PM AST.
* At 454 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 inch in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6619 1839 6611 1835 6610 1837 6620
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
WSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 10:08 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 10, 10:08 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1108 AM AST Mon Oct 10 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 1028 AM AST Mon Oct 10 2022 Fair weather has prevailed across the local area, with only some cloudiness moving in. The fair weather is expected to continue for the rest of the morning. However, showers and thunderstorms are expected to develop over PR in the afternoon, with the NW quadrant of the island having the best chance of thunderstorms. That said, a streamer that goes from the Luquillo Mountain Range into the San Juan Metro could affect the area this afternoon with showers and thunderstorms as well. A tropical wave, currently just east of the Leewards is expected to move in very late tonight into Tuesday, causing an increase in showers and thunderstorms across the local area. && .SYNOPSIS... An unstable weather pattern will persist through at least Tuesday afternoon. Urban and small stream flooding are expected during the afternoon. Hazy skies will return Wednesday through Friday. The typical afternoon convection may return by Saturday. Pre- frontal trough may result in unsettled weather conditions early next week. && .SHORT TERM...Today through Wednesday... The TUTT-low over our region will continue to promote unstable conditions over the forecast area today. This lead to deteriorated conditions including widespread showers and scattered thunderstorms affecting most of the local waters, the U.S. Virgin Islands, and most of Puerto Rico, sans the northwestern and northcentral municipalities, during the overnight hours. The TUTT-low is expected to dissipate by Tuesday. Additional tropical moisture is also expected to reach our forecast area as a tropical wave also reaches the islands, leading to precipitable water values above 2 inches for today and tomorrow. These factors will promote another active weather day for today, Monday. A more active version of the seasonal weather pattern is expected, due to the additional instability and additional moisture, with showers affecting the eastern forecast region during the morning hours and diurnal and local effects also promoting shower and thunderstorm activity during the afternoon hours. Urban and small stream flooding is likely and persistent showers over a particular area could cause flash flooding and mudslides. This activity should mainly affect the interior and western half of Puerto Rico with the San Juan streamer affecting the San Juan metro area. Afternoon showers and thunderstorms could also affect the U.S. Virgin Islands and/or their local waters. The NASA/GMAO GOES Aerosol Model shows a Saharan Air Layer (SAL) reaching the forecast area by Tuesday and until the end of the short term forecast period, promoting hazy skies, especially on Wednesday. Conditions on Tuesday will still be favorable for active weather, especially during the afternoon. On Wednesday a drier air mass will also reach the forecast area, this should promote hazy skies and inhibit rain chances. This drier pattern should also result in a limited variation of the seasonal weather pattern. Maximum temperatures in coastal and urban areas will be in the upper 80s and low 90s with heat index values reaching or surpassing the 100s degrees Fahrenheit. && .LONG TERM...Thursday through Monday... A mid-level high pressure will build over PR/USVI by Wednesday through the weekend. By the weekend, a TUTT-low amplifying to the island's east (over the Atlantic Ocean) will squeeze the ridge pattern as it interacts with an approaching polar trough from the west. The polar trough will amplify, replacing the ridge pattern early next week. A dry air mass with suspended dust particles at mid to low levels may produce hazy skies Wednesday through Friday. A cold front is forecast to move eastward over the Western Atlantic by the weekend. The frontal boundary may induce pre- frontal troughs over the islands Sunday and Monday as it moves closer to the northeast Caribbean. Residents in PR and the USVI can expect hazy skies Wednesday through Friday, with limited shower activity. Although the seasonal weather pattern will continue to result in the typical morning and overnight showers, followed by limited afternoon convection over western PR. Afternoon convection should become stronger during the weekend, and an unstable weather pattern will be possible Sunday and Monday as the pre-frontal troughs could be induced near the region. Maximum temperatures in coastal and urban areas will continue to peak in the upper 80s and low 90s. Combined with the relative humidity, this may result in heat index values of 100s degrees Fahrenheit or more each day during the maximum heating. && .AVIATION... (12Z TAFS) Issued at 1028 AM AST Mon Oct 10 2022 VFR conds expected across the local terminals today. SHRA/TSRA expected across NW-PR and near San Juan may cause VCTS at TJBQ and TJSJ after 10/18Z. Winds will continue from the east at around 15 KT with occasional gusts and sea breeze variations. Winds will decrease after 10/23Z. VCSH/VCTS possible overnight, especially for the TIST and TISX terminals. && .MARINE... Moderate easterly winds between 10 and 18 knots will prevail across the local waters. Seas will range at 4 ft or less across coastal waters and up to 5 feet in the offshore waters. Mariners should exercise caution due to showers and thunderstorms associated with an upper-level trough and an approaching tropical wave, which will result in gusty winds and locally hazardous marine conditions, especially today and tomorrow. There is a moderate risk of rip currents for the northwestern beaches in Puerto Rico. Elsewhere, the risk is low. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. && SHORT TERM...JA LONG TERM....LIS AVIATION...JA
Hazardous weather outlook, Oct 10, 4:19 AM CDT, 9 hours 40 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 501 AM AST lunes 10 de octubre de 2022 AMZ710>745-PRZ001>013-110915- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 501 AM AST lunes 10 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas de aisladas a dispersas afectaran sectores de las islas durante horas de la tarde sobre sectores del oeste de Puerto Rico y el area metropolitana de San Juan. Este atento a las tronadas en su area y este preparado para buscar refugio. .Lluvia excesiva...Inundaciones en areas urbanas, carreteras y de pequenos riachuelos. Inundaciones repentinas son posibles. .Calor excesivo...Se esperan indices de calor entre 102-107 grados a traves de las areas urbanas y costeras. Es probable el agotamiento por calor con exposicion prolongada. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de resaca particularmente a lo largo de la costa noroeste de Puerto Rico .DIAS DOS HASTA EL SIETE...martes a domingo Una baja presion en los niveles altos y una onda tropical promoveran actividad de aguaceros y tronadas el dia de manana incrementando el potencial de lluvias excesivas e inundaciones. Se esperan condiciones brumosas para mita de semana. Un riesgo leve de calor excesivo se espera durante la semana. El riesgo de corrientes marinas prevalcera de bajo a moderado durante la semana. .Comunicado sobre informacion reportada por observadores... No se necesita una activacion masiva de observadores. AMZ715-725-VIZ001-002-110915- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 501 AM AST lunes 10 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas aisladas son posibles a traves de las islas. .Lluvia excesiva...Acumulacion de agua en carreteras y areas de pobre drenaje a traves de las islas. Inundaciones urbanas y de riachuelos son posibles. .DIAS DOS HASTA EL SIETE...martes a domingo Una baja presion en los niveles altos y una onda tropical promoveran actividad de aguaceros y tronadas el dia de manana incrementando el potencial de lluvias excesivas e inundaciones. Se esperan condiciones brumosas para mita de semana. Un riesgo leve de calor excesivo se espera durante la semana. El riesgo de corrientes marinas prevalcera de bajo a moderado durante la semana. .Comunicado sobre informacion reportada por observadores... No se necesita una activacion masiva de observadores.
In the hours before
Local storm report, Oct 10, 1:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST MON OCT 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLOOD 1 WSW BAYAMON 18.38N 66.18W
10/10/2022 BAYAMON PR 911 CALL CENTER
911 REPORTED FLOODING DUE TO RECENT RAINS AT
CARR. 167 IN DIRECTION FROM BAYAMON TO
NARANJITO.
&&
GRSLocal storm report, Oct 10, 1:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST MON OCT 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD 1 WSW BAYAMON 18.38N 66.18W
10/10/2022 BAYAMON PR 911 CALL CENTER
*** 1 INJ ***
CORRECTS PREVIOUS FLOOD REPORT FROM 1 WSW
BAYAMON. 911 REPORTED FLOODING DUE TO RECENT
RAINS AT CARR. 167 IN DIRECTION FROM BAYAMON
TO NARANJITO. A PERSON IS TRAPPED IN THE CAR
AND RESCUE MISSIONS ARE ONGOING.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:39 PM CDT | Special Weather Statement | JSJ | 96 min | |
| Oct 10, 12:59 AM CDT | Special Weather Statement | JSJ | 91 min | |
| Oct 10, 1:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 1:59 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 10, 3:57 PM CDT | Areal Flood Advisory | JSJ | 63 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.